Paula Wolfson, wtop.com
WASHINGTON - The FDA says about 40 medical facilities in the D.C. area bought other medications from the pharmacy that produced tainted steroid shots linked to an outbreak of a rare and potentially deadly form of meningitis.
All have been asked to get the word out to patients to be on the lookout for signs of trouble.
The Piccard Surgery Center in Rockville, Md., is among those sending out letters.
"We are advising patients that if they have any symptoms of any meningitis that they ought to contact their primary care physician," says Patricia McKinley, administrator at Piccard.
McKinley says the center was getting a lot of calls from concerned patients, even before the letters went out. She says no one has reported any symptoms and most callers simply want more information about the specific medication used in their treatment.
The FDA says it has no concrete evidence linking any other products from the New England Compounding Center to fungal infections. But McKinley says everyone is operating with an abundance of caution.
Follow WTOP on Twitter.
(Copyright 2012 by WTOP. All Rights Reserved.)
A funeral home offers a bicycle hearse and a casket that's a basket.
J.K. Rowling scribbled notes and drawings in a first-edition copy.
Fans have hooked up RG3 and his fiancee for their wedding.
What famous actor should be cast to play this guy?